Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online
Ask a Urologist   »  

Vomiting, back pain, frequent urination and sore kidneys. Cramping pain after taking antibiotics. Is it a kidney infection?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I recently had a kidney infection that was causing me to vomit after eating and having lower back pain and sore kidneys... i have had 2 of these before so i knew what it was. I treated this with anitbiotics and the kidney pain and lower back pain went away. however ever since i finished the biotics i have constant "period pain" type cramping/mild dull pain (just general feeling of being there) I also feel nauses most of the time and ive thrown up about 4 times in the last 2 weeks ..2 times at about 430 am the other 2 where after meals or smoke...but dryreach everyday?? still urinate more then normal. and have little bouts of lower back pain but feels diffrent from the kidney infection type?
Posted Fri, 20 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Rakesh Madhyastha 55 minutes later

Thanks for the query.

It looks like you are still suffering from a cystitis that is infection of the urinary bladder. This infection is causing you to urinate more frequently and also have the lower abdominal pain.

Please follow these advises.

1. Drink plenty of water, minimum of 4 litres a day.
2. Drink cranberry juice. This will help reduce the pain.
3. Urinate after intercourse and also follow general personal hygiene.
4. You will have to XXXXXXX a physician for a pelvic scan and also urine routine and culture. You will need another course of antibiotics which is to be taken for a minimum of 15 days.
5. It is not unusual to develop cystitis in a person with a pyelonephritis (infection of the kidney), and it also more common in women because of a small urethra.

Please do not ignore your symptoms as this might lead to complications like re infection of the kidneys and in worse cases failure of the kidney.

I hope I have answered your query, please accept my answer if there are no further queries.

I wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor